| Model Number |
VLOCA008L |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/03/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: unknown endo stitch instrument: unknown estitch, lot#: unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during the laparoscopic ventral hernia repair, when closing the abdominal wall, the surgeon passed the needle successfully through tissue several times without incident; then the surgeon took next bite of tissue, toggled, and half of the needle (attached to strand) fell aside to the patient cavity, with the other half embedded in tissue.The surgeon attempted to locate and retrieve the needle but was unsuccessful and used an additional suture to complete the closure.